Alert archive / Nebraska / Frost Advisories in 2012
Frost Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 4, 2012, 2:40 PM CDT for 19 counties in Nebraska. It took effect at Oct 5, 2012, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2012, 2:40 PM CDT (19:40 UTC)
- In effect from
- Oct 5, 2012, 1:00 AM CDT
- Expired
- Oct 5, 2012, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 51 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS73 KGID 041940 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 240 PM CDT THU OCT 4 2012 ...NEAR OR SUB FREEZING OVERNIGHT TEMPERATURES EXPECTED THROUGH THE UPCOMING WEEKEND... .AN UNSEASONABLY COLD CANADIAN AIRMASS WILL BRING NEAR OR SUB FREEZING OVERNIGHT TEMPERATURES TO MUCH OF THE CENTRAL PLAINS BEGINNING EARLY FRIDAY MORNING. WHILE THE COLDEST TEMPERATURES ARE EXPECTED TO REMAIN ACROSS SOUTH CENTRAL NEBRASKA EARLY FRIDAY MORNING...VERY COLD AIR WILL SPREAD FURTHER SOUTHWARD EARLY SATURDAY AND SUNDAY MORNINGS...WITH KILLING FREEZES EXPECTED FOR THE ENTIRE OUTLOOK AREA BY EARLY SUNDAY MORNING. NEZ041-046>049-060>064-072>077-082>084-050400- /O.NEW.KGID.FR.Y.0002.121005T0600Z-121005T1500Z/ /O.NEW.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN 240 PM CDT THU OCT 4 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA EARLY FRIDAY MORNING...WITH SUB FREEZING TEMPERATURES OF 20 TO 28 DEGREES EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...PATCHY FROST DEVELOPMENT IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS...EARLY FRIDAY MORNING. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ085>087-050400- /O.NEW.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...RED CLOUD...SUPERIOR...NELSON...HEBRON 240 PM CDT THU OCT 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...SUB FREEZING TEMPERATURES OF 28 TO 30 DEGREES EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ005>007-017>019-050400- /O.NEW.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 240 PM CDT THU OCT 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE...SUB FREEZING TEMPERATURES OF 28 TO 30 DEGREES ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL KANSAS EARLY SUNDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ROSSI/JCB
3 follow-up statements
807 WWUS73 KGID 050238 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 938 PM CDT THU OCT 4 2012 ...NEAR OR SUB FREEZING OVERNIGHT TEMPERATURES EXPECTED THROUGH THE UPCOMING WEEKEND... .AN UNSEASONABLY COLD CANADIAN AIRMASS WILL BRING NEAR OR SUB FREEZING OVERNIGHT TEMPERATURES TO MUCH OF THE CENTRAL PLAINS BEGINNING EARLY FRIDAY MORNING. WHILE THE COLDEST TEMPERATURES ARE EXPECTED TO REMAIN ACROSS SOUTH CENTRAL NEBRASKA EARLY FRIDAY MORNING...EVEN COLDER AIR WILL SPREAD FURTHER SOUTH EARLY SATURDAY AND SUNDAY MORNINGS...WITH KILLING FREEZES EXPECTED FOR THE ENTIRE OUTLOOK AREA BY EARLY SUNDAY MORNING. NEZ041-046>049-060>064-072>077-082>084-051100- /O.CON.KGID.FR.Y.0002.121005T0600Z-121005T1500Z/ /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN 938 PM CDT THU OCT 4 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA EARLY FRIDAY MORNING...WITH SUB FREEZING TEMPERATURES OF 20 TO 28 DEGREES EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...PATCHY FROST DEVELOPMENT IS POSSIBLE...ESPECIALLY IN LOW LYING AREAS...EARLY FRIDAY MORNING. ANY FROST THAT MIGHT DEVELOP COULD HARM SENSITIVE VEGETATION IF LEFT UNPROTECTED. SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ085>087-051100- /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...RED CLOUD...SUPERIOR...NELSON...HEBRON 938 PM CDT THU OCT 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...SUB FREEZING TEMPERATURES OF 28 TO 30 DEGREES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ005>007-017>019-051100- /O.CON.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 938 PM CDT THU OCT 4 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE...SUB FREEZING TEMPERATURES OF 28 TO 30 DEGREES ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL KANSAS EARLY SUNDAY MORNING. * IMPACTS...SUB FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
385 WWUS73 KGID 050835 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 335 AM CDT FRI OCT 5 2012 ...COLD OVERNIGHT TEMPERATURES TO CONTINUE THROUGH THIS WEEKEND... .FROST DEVELOPMENT WILL REMAIN POSSIBLE THIS MORNING...WITH COLDER OVERNIGHT TEMPERATURES BOTH TONIGHT AND SATURDAY NIGHT LIKELY PROVIDING A KILLING FROST ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. NEZ041-046>049-060>064-072>077-082>084-051700- /O.CON.KGID.FR.Y.0002.000000T0000Z-121005T1500Z/ /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN 335 AM CDT FRI OCT 5 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...NEAR-FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH CENTRAL NEBRASKA EARLY THIS MORNING...WITH SUB-FREEZING TEMPERATURES EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...FROST DEVELOPMENT IS POSSIBLE THIS MORNING. SUB- FREEZING TEMPERATURES ARE THEN EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ085>087-051700- /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...RED CLOUD...SUPERIOR...NELSON...HEBRON 335 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ005>007-017>019-051700- /O.CON.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 335 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BRYANT
492 WWUS73 KGID 051455 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 955 AM CDT FRI OCT 5 2012 ...COLD OVERNIGHT TEMPERATURES TO CONTINUE THROUGH THIS WEEKEND... .COLDER OVERNIGHT TEMPERATURES ARE EXPECTED BOTH TONIGHT AND SATURDAY NIGHT...PROVIDING A KILLING FROST ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. NEZ041-046>049-060>064-072>077-082>084-052300- /O.EXP.KGID.FR.Y.0002.000000T0000Z-121005T1500Z/ /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON- YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...HASTINGS... CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN 955 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. TEMPERATURES HAVE WARMED UP THIS MORNING AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. * TEMPERATURE...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...SUB- FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ085>087-052300- /O.CON.KGID.FZ.A.0002.121006T0600Z-121006T1500Z/ WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...RED CLOUD...SUPERIOR...NELSON...HEBRON 955 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * TEMPERATURE...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SATURDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SATURDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ005>007-017>019-052300- /O.CON.KGID.FZ.A.0003.121007T0600Z-121007T1500Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 955 AM CDT FRI OCT 5 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WATCH AREA BY EARLY SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES ARE EXPECTED TO RESULT IN A KILLING FROST EARLY SUNDAY MORNING...THUS BRINGING AN END TO THE GROWING SEASON. THESE FREEZING TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:21 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 4, 1:21 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 121 PM CDT THU OCT 4 2012 .AVIATION...18Z KGRI TAF...PREVAILING VFR CONDITIONS ARE EXPECTED AT KGRI FOR THE NEXT 24 HOURS. WHILE VFR CIGS AND VISIBILITIES WILL PREVAIL...EXPECT CLOUDS TO THICKEN AND LOWER SOME OVERNIGHT IN RESPONSE TO AN APPROACHING DISTURBANCE...WITH CIGS REACHING ABOUT 5KFT BY DAYBREAK FRIDAY. WHILE THERE MAY BE A STRAY LIGHT SHOWER ASSOCIATED WITH THIS DISTURBANCE...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAF AT THIS TIME. OTHERWISE...GUSTY NORTHERLY WINDS WILL CONTINUE AT THE TERMINAL FOR THE NEXT FEW HOURS...WITH WINDS SUBSIDING TO AROUND OR BELOW 10KTS OVERNIGHT...AS AN AREA OF SURFACE HIGH PRESSURE NUDGES DOWN FROM THE NORTH. && .PREV DISCUSSION... /ISSUED 800 AM CDT THU OCT 4 2012/ UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THE CHANCE OF THUNDER ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA OVER THE NEXT FEW HOURS...AS INSTABILITY AXIS IS PUSHING FURTHER EAST AND ONLY A LIGHT SHOWER OR SPRINKLE CAN BE EXPECTED OVER THE NEXT COUPLE OF HOURS. OTHERWISE...NO ADDITIONAL CHANGES MADE TO PREVIOUS FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 451 AM CDT THU OCT 4 2012/ SHORT TERM...THROUGH SATURDAY NIGHT. ALTHOUGH CHANCES OF LEGITIMATE...WIDESPREAD MEASURABLE PRECIPITATION WITHIN THE CWA DURING THE NEXT 72 HOURS ARE GENERALLY QUITE LOW...THE FORECAST PRESENTS PLENTY OF CHALLENGES PRIMARILY IN THE OVERNIGHT LOW TEMPERATURE DEPARTMENT...WITH THE ULTIMATE QUESTION EACH OF THE NEXT 3 NIGHTS BEING JUST HOW COLD WILL IT ACTUALLY GET...AS IT COULD BE A DICEY BATTLE BETWEEN A VERY COOL AIRMASS AND CLOUD COVER TRYING TO HOLD SOME AREAS UP A BIT. FOR NOW HAVE HELD OFF ON ANY FROST/FREEZE HEADLINES...BUT WILL CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. STARTING OFF RIGHT AWAY THIS MORNING...AS I TYPE A SOMEWHAT SURPRISINGLY STRONG THUNDERSTORM WITH CONFIRMED PENNY/NICKLE HAIL IS QUICKLY SLIDING EAST ACROSS JEWELL COUNTY KS...AND SHOULD BE EXITING THE CWA WITHIN THE NEXT HOUR. EARLIER IN THE NIGHT...A FEW OTHER STRONG STORMS LIKELY WITH SMALL HAIL ALSO AFFECTED NEB ZONES INCLUDING BOTH THE FRANKLIN/MERRICK COUNTY AREAS. OTHERWISE...THE VAST MAJORITY OF THE CWA IS DRY AT THIS HOUR...WITH STEADY NORTHWEST WINDS OF 15-20 MPH AND HIGHER GUSTS SERVING AS THE MAIN PRE-DAWN ISSUE...ALTHOUGH THE SPORADIC ADVISORY LEVEL SUSTAINED SPEEDS OF 30+ MPH THAT WERE BEING REPORTED A FEW HOURS AGO HAVE LARGELY TAMED DOWN A BIT. 08Z OBJECTIVE SURFACE ANALYSIS PUTS THE LEADING EDGE OF THIS FIRST TRULY STRONG COLD FRONT OF THE FALL SEASON ALONG A LINE FROM SOUTH CENTRAL KS TO WESTERN IA...HAVING PASSED THROUGH THE ENTIRE CWA. THIS FRONT IS TRAILING FROM A 1005MB LOW OVER CENTRAL MN...WITH GUSTY NORTHWEST WINDS BEING POWERED BY CONTINUED MODEST PRESSURE RISES WELL TO THE SOUTHEAST OF AN EXPANSIVE 1036MB HIGH CENTERED OVER THE MT AREA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA CONFIRMS STRENGTHENING ZONAL FLOW ACROSS THE CENTRAL PLAINS...ALONG THE SOUTHERN PERIPHERY OF A STRONG MID LEVEL VORT MAX SWINGING EAST ACROSS THE DAKOTAS INTO MN. FOR THE FIRST FEW HOURS THROUGH SUNRISE THIS MORNING...HAVE LINGERED A SCATTERED THUNDERSTORM MENTION ACROSS SEVERAL FAR EASTERN/SOUTHEAST COUNTIES TO ACCOUNT FOR ONGOING ACTIVITY. THESE SHOWERS/STORMS ARE GENERALLY TIED TO A STRONG ZONE OF FRONTOGENESIS IN THE 850-700MB LAYER...AND ACCORDING TO 08Z MESOSCALE ANALYSIS ARE TAKING FULL ADVANTAGE OF ONLY AROUND 500 J/KG OF ELEVATED CAPE...BUT WITH INCREASING DEEP-LAYER 0-6KM SHEAR NOW UP INTO THE 30-40KT RANGE. WOULD EXPECT A CONTINUED THREAT OF HAIL UP TO THE PENNY-ISH SIZE RANGE AS LONG AS THIS CONVECTION CONTINUES TO LINGER IN SOUTHEAST ZONES EARLY THIS MORNING. GETTING INTO THE OFFICIAL DAYTIME 12Z-00Z PERIOD...AT LEAST FOR NOW CONTINUED TO LINGER A SCATTERED SHOWER/STORM MENTION IN A HANDFUL OF FAR SOUTHEAST COUNTIES THROUGH 15Z...BUT ACCORDING TO REFLECTIVITY TRENDS FROM THE 06Z HRRR THIS IS PROBABLY BEING PLENTY GENEROUS...AS MOST CONVECTION SHOULD FINALLY BE OUT OF THE CWA BY SUNRISE OR SO. ONCE THIS ONGOING PESKY STRONG CONVECTION GETS OUT OF HERE...THE MAJORITY OF THE DAY SHOULD BE FAIRLY UNEVENTFUL AND DRY WITHIN THE CWA...WITH SKIES FOR MOST OF THE DAY AVERAGING NO WORSE THAN PARTLY CLOUDY IF NOT MOSTLY SUNNY. IT GOES WITHOUT SAYING THAT THOSE NOT PAYING ATTENTION THE LAST FEW DAYS WILL BE CAUGHT OFF GUARD BY THE 25-30 DEGREE DROP IN TEMPS FROM YESTERDAY. KEPT HIGHS SIMILAR TO PREVIOUS FORECAST...BUT BASED ON EXPECTATION OF SOME SUN AND DECENT MIXING...ACTUALLY NUDGED UP MOST AREAS 1-2 DEGREES...BUT STILL KEEPING NEARLY ALL AREAS A FEW DEGREES EITHER SIDE OF 60. ALTHOUGH WINDS WILL REMAIN QUITE BREEZY THIS MORNING WITH GUSTS OF AT LEAST 25-30 MPH STILL COMMON...A STEADY DECREASING TREND WILL CONTINUE THROUGH THE DAY WITH SUSTAINED SPEEDS THIS AFTERNOON AVERAGING AROUND 15 MPH OR LOWER. TONIGHT...NORTH-NORTHEAST BREEZES OF NO MORE THAN 5-10 MPH WILL PREVAIL CWA-WIDE AS SURFACE HIGH PRESSURE SETTLES DEEPER INTO THE REGION. HOWEVER...CLOUD TRENDS WILL PROVE TRICKY...AS THE REGION COMES UNDER INCREASING UPPER LEVEL JET ENTRANCE REGION DYNAMICS AS A BROAD TROUGH CONTINUES SETTLING INTO THE CENTRAL/NORTHERN PLAINS. ALTHOUGH THE FORECAST FOR TONIGHT WAS LEFT VOID OF PRECIP MENTION...ISENTROPIC LIFT EVIDENT AROUND THE 700MB LEVEL SHOULD PROMOTE A STEADILY EXTENDING BAND OF MID LEVEL CLOUDS ACROSS MOST OF THE CWA ESPECIALLY AFTER MIDNIGHT...WITH THE BEST POTENTIAL FOR PRECIP REMAINING WEST OF THE CWA. HOWEVER...CERTAINLY CANNOT RULE OUT A FEW SPRINKLES LATE TONIGHT ESPECIALLY IN SOUTHERN ZONES BUT WILL KEEP EVEN THIS MENTION OUT FOR NOW. ALTHOUGH MET/MAV GUIDANCE CAME IN QUITE CHILLY FOR TONIGHTS LOWS...OPTED TO KEEP THE OFFICIAL FORECAST AT LEAST 3 DEGREES ABOVE THIS GUIDANCE CONSENSUS IN MOST AREAS TO ACCOUNT FOR EXPECTATION OF INCREASING CLOUDS THROUGH THE NIGHT. THIS YIELDED A SLIGHTLY WARMER LOW TEMP FORECAST THAN PREVIOUS...BUT STILL BRINGS MOST NEB ZONES INTO THE LOW-MID 30S...BUT RANGING FROM UPPER 20S FAR NORTH TO UPPER 30S IN MOST KS ZONES. ALTHOUGH A MARGINAL FREEZE AND/OR PATCHY FROST IS VERY POSSIBLE TONIGHT ACROSS MOST NEB ZONES...THE UNCERTAINTY IN HOW MUCH CLOUD COVER COULD HOLD THINGS UP...ALONG WITH THE FACT THAT THE NEXT FEW NIGHTS SHOULD BE EVEN COLDER...HAS KEPT ME FROM ISSUING A FORMAL FROST/FREEZE HEADLINE FOR TONIGHT AT THIS TIME. FRIDAY DAYTIME...SUBTLE SHORTWAVE ENERGY CONTINUES TO TRACK WEST- EAST ACROSS THE CWA UNDERNEATH ONE OF THE STRONGER...MOST PERSISTENT UPPER LEVEL JETS SEEN IN AWHILE. PERSISTENT MID LEVEL LIFT UNDERNEATH THIS JET CORE SHOULD KEEP PLENTY OF MID-HIGH CLOUDS AROUND DURING THE DAY. AS FOR RAIN CHANCES...CONVERTED ZONE FORECAST WORDING TO SLIGHT CHANCE OF LIGHT RAIN ACROSS MOST OF THE CWA...WITH THE OVERALL BEST RISK FOR POSSIBLY A FEW HUNDREDTHS TARGETING THE SOUTHWEST 1/2 OF THE AREA. IF THE LOW LEVEL THERMAL PROFILE SETS UP JUST RIGHT...SUPPOSE A FEW SNOWFLAKES ARE POSSIBLE DURING THE MORNING IN THE WEST AROUND THE DAWSON COUNTY AREA...BUT WITH LIGHT RAIN MORE LIKELY TO DOMINATE HAVE LEFT THIS AS THE ONLY PRECIP TYPE MENTION FOR NOW. FOR HIGH TEMPS NUDGED UP EASTERN ZONES VERY SLIGHTLY BUT OTHERWISE LITTLE CHANGE WITH HIGHS IN MOST AREAS ONLY LOW-MID 50S BUT MAYBE ONLY UPPER 40S IN PARTS OF THE WEST. FRIDAY NIGHT...A MID LEVEL SHORTWAVE OVER THE DAKOTAS WILL SINK SOUTH TOWARD THE REGION...AS FAST ZONAL FLOW CONTINUES IN THE UPPER LEVELS. LINGERED A SLIGHT CHANCE OF LIGHT RAIN IN FAR SOUTHERN/SOUTHWEST ZONES THROUGH THE NIGHT...BUT THE LATEST TRENDS HAVE BEEN FOR THE VAST MAJORITY OF THE CWA TO STAY DRY THROUGH THE NIGHT WITH THE MAIN FOCUS FOR RAIN OR A RAIN-SNOW MIX HOLDING JUST WEST OF THE CWA. AGAIN...CLOUD TRENDS WILL PROVE VERY TRICKY REGARDING HOW COLD IT GETS...AS EXPECT A GRADIENT RANGING FROM MORE CLEAR IN THE NORTHEAST TO MORE CLOUDY IN THE SOUTHWEST. SOME OF MET/MAV GUIDANCE CAME IN QUITE COLD...AND ALTHOUGH DID NOT GO QUITE AS LOW AS THIS GUIDANCE...DID LOWER LOWS A SOLID 2-5 DEGREE FROM PREVIOUS FORECAST...NOW PUTTING MOST AREAS NORTH OF HIGHWAY 6 DOWN IN THE 20S AND AREAS SOUTH INTO KS MAINLY LOW-MID 30S. AS A RESULT...UNLESS CLOUD WREAK HAVOC...MUCH OF THE NORTHERN 1/2 OF THE CWA SHOULD REALIZE ITS FIRST HARD FREEZE OF THE SEASON...WITH FREEZE HEADLINES A DECENT BET DURING THE NEXT FEW FORECAST CYCLES. SATURDAY DAYTIME...THE AFOREMENTIONED SHORTWAVE TO THE NORTH DROPS SOUTH OVER NEB...BUT WITH ANY APPRECIABLE FORCING FOR LIGHT PRECIP STILL ONLY SKIRTING THE FAR SOUTHWESTERN CWA...WHERE A SLIGHT CHANCE OF LIGHT RAIN WAS MAINTAINED. OTHERWISE...NUDGED UP HIGHS VERY SLIGHTLY MOST AREAS BASED ON LATEST GUIDANCE CONSENSUS...BUT WITH MOST AREAS ONLY LOW-MID 50S AND UPPER 40S SOUTHWEST. FINALLY FOR SATURDAY NIGHT...CONFIDENCE IS FAIRLY HIGH THAT IT WILL BE DRY CWA-WIDE...AND GENERALLY CLEARER THAN BOTH TONIGHT/FRIDAY NIGHT AS THE MAIN MID LEVEL WAVE DEPARTS SOUTHEAST TOWARD MO. FOR THOSE AREAS THAT DO NOT HARD-FREEZE FRIDAY NIGHT...SATURDAY NIGHT IS STILL EXPECTED TO PRETTY MUCH PUT THE NAIL IN THE COFFIN ON THE GROWING SEASON...WITH MOST IF NOT OF THE CWA SETTLING AT LEAST INTO THE MID-UPPER 20S. IF THINGS GO AS CURRENTLY ENVISIONED...FRIDAY NIGHT COULD FEATURE THE LAST FREEZE WARNING OF THE SEASON IN ROUGHLY THE NORTHERN 1/2 OF THE CWA...WITH THE SOUTHERN 1/2 LIKELY BEING FINISHED OFF SATURDAY NIGHT. AS ALREADY STATED SEVERAL TIMES THOUGH...MID LEVEL CLOUD TRENDS COULD POTENTIALLY THROW IN A WRENCH IN THESE PLANS HOWEVER...ESPECIALLY IF THEY HOLD UP LOWS HIGHER THAN EXPECTED FRIDAY NIGHT. LONG TERM...STARTING 12Z SUNDAY. LONG TERM GUIDANCE SUGGESTS NORTHWESTERLY TO QUASI-ZONAL MID AND UPPER LEVEL FLOW WILL PERSIST OVER THE CENTRAL PLAINS DURING THE LONG TERM FORECAST PERIOD. A PAIR OF MID LEVEL SHORTWAVES ARE ALSO EXPECTED TO PUSH ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY DURING THE LONG TERM FORECAST PERIOD...ONE DURING THE DAY MONDAY AND THE OTHER ON TUESDAY. BEFORE THE PASSAGE OF THESE MID LEVEL SHORTWAVES HOWEVER...SOUTHERLY LOW LEVEL FLOW AND RESULTANT WARM AIR ADVECTION SHOULD PRESENT A WARMING TREND BOTH SUNDAY AND MONDAY. THE INITIAL MID LEVEL SHORTWAVE ON MONDAY IS THEN EXPECTED TO PROMOTE SURFACE CYCLOGENESIS OVER SOUTHERN ONTARIO...WITH AN ASSOCIATED COLD FRONT EXPECTED TO SWEEP SOUTH/SOUTHEAST ACROSS THE CENTRAL PLAINS EARLY TUESDAY. THE SECOND MID LEVEL SHORTWAVE ON TUESDAY IS THEN EXPECTED TO PROVIDE A REINFORCING SHOT OF LOW LEVEL COLD AIR ADVECTION TO THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING WITH THE OPERATIONAL GFS...EC AND GEFS-MEAN ALL SUGGESTING A ~1025MB SURFACE HIGH WILL SET UP SHOP NEAR OR OVER OUR AREA BY 12Z WEDNESDAY. GIVEN ALL THIS...WENT AHEAD WITH A COOLING TREND IN TEMPERATURES TUESDAY AND WEDNESDAY. DESPITE THE PASSAGE OF THESE LOW LEVEL BAROCLINIC ZONES...OVERALL KINEMATIC FORCING APPEARS WEAK THROUGHOUT THE LONG TERM FORECAST. IN ADDITION...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA PER THE OPERATIONAL GFS AND EC SUGGEST TROPOSPHERIC MOISTURE WILL BE FAIRLY LACKING DURING THIS SAME TIME PERIOD. GIVEN ALL THIS...THE LONG TERM FORECAST PERIOD REMAINS DRY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...ROSSI SHORT TERM...PFANNKUCH LONG TERM...BRYANT
Hazardous weather outlook, Oct 4, 7:56 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 756 AM CDT THU OCT 4 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051300- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 756 AM CDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. OVERNIGHT TONIGHT...LOW TEMPERATURES ACROSS MOST OF SOUTH CENTRAL NEBRASKA ARE FORECAST TO SETTLE INTO THE LOW TO MID 30S. ALTHOUGH A HARD FREEZE IS NOT LIKELY IN MOST AREAS...THESE TEMPERATURES COULD POSSIBLY SUPPORT PATCHY FROST DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR A WIDESPREAD...HARD KILLING FREEZE OF 28 DEGREES OR COLDER IS STILL EXPECTED ON FRIDAY AND SATURDAY NIGHTS WITHIN THE OUTLOOK AREA. ON FRIDAY NIGHT INTO SATURDAY MORNING...LOW TEMPERATURES IN THE 20S ARE MOST FAVORED NEAR AND NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA...WHILE ON SATURDAY NIGHT INTO SUNDAY MORNING...LOCATIONS FARTHER SOUTH INCLUDING NORTH CENTRAL KANSAS WILL ALSO HAVE A CHANCE AT A HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:19 PM CDT | Special Weather Statement | GID | Franklin | 26 min |
| Oct 3, 9:47 PM CDT | Special Weather Statement | GID | Webster | 28 min |
| Oct 4, 2:40 PM CDT | Freeze Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 16 more | 25 hr |
Nearby
Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.